Started progesterone cream - terrible headache
Hi! I've been on bio-identical progesterone capsules for about 3 years. Never saw much change in my low progesterone levels (blood serum tests). My doctor changed me to bio-identical cream about a week ago. The starting dose was 100mg, applied at bed time. The first night, I slept well and felt good. The second night, I tossed and turned with bad night sweats. The doctor told me to increase to 150mg at night. Same thing. First night was good, second night rough with sweating. I also developed a bad headache in the afternoon. So, we upped it to 200mg. All was good, but digestive system slowed down. Now, she wants me to go back to 150mg tonight and see. Ugh!
I still have a terrible headache this evening. Like the back of my head is in a vice grip and my neck and shoulders are super tight.
To complicate matters, I am also withdrawing from Xanax. Stopped cold turkey 65 days ago. I was on a low dose for about 3 months. Withdrawals haven't been fun, but manageable. I'm worried that the up and down with the progesterone cream is exacerbating the withdrawal process a bit. The good news is I'm not feeling anxious.
So, I'm looking for advice on how to bear to take the progesterone cream - dosage and timing.
Here are my latest labs, taken just last week:
Progesterone - 2.05 ng/ml
Estradiol - 37.3 pg/ml
Testosterone - 41
Free testosterone- 3.5
In March my FSH was 53.7 and LH was 42.4. We did not test for those this time.
I do take testosterone cream (low dose), which is reflected in my labs. Without it, I basically have NO testosterone.
Oh, I am 52. While FSH would suggest menopause, I am still cycling.
Any help would be greatly appreciated!